Alert archive / Michigan / High Wind Watches in 2011
High Wind Watch 1, NWS Gaylord, MI
NWS Gaylord, MI issued this high wind watch at Oct 18, 2011, 4:20 PM EDT for 6 counties in Michigan. It took effect at Oct 19, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 4:20 PM EDT (20:20 UTC)
- In effect from
- Oct 19, 2011, 8:00 PM EDT
- Expired
- Oct 19, 2011, 11:49 AM EDT
- In force
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Iosco County, MI, Leelanau County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 59 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WWUS73 KAPX 182020
NPWAPX
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT TUE OCT 18 2011
...STRONG WINDS TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY IMPACTING
SHORELINE COMMUNITIES...
.LOW PRESSURE WILL DEEPEN SUBSTANTIALLY WHILE LIFTING NORTHWARD
INTO LOWER MICHIGAN THROUGH THURSDAY. THIS LOW PRESSURE WILL THEN
WEAKEN AND LIFT OUT OF THE REGION THURSDAY NIGHT THROUGH FRIDAY.
STRONG NORTHEAST WINDS ARE EXPECTED OFF LAKE HURON IMPACTING THE
IMMEDIATE COASTAL COMMUNITIES OF NORTHEAST LOWER MICHIGAN.
ALSO...THE LEELANAU PENINSULA WILL BE IMPACTED BY HIGH WINDS OFF
LAKE MICHIGAN.
MIZ018-020-024-030-036-042-190430-
/O.NEW.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/
PRESQUE ISLE-LEELANAU-ALPENA-ALCONA-IOSCO-ARENAC-
INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA...
HARRISVILLE...TAWAS CITY...STANDISH
420 PM EDT TUE OCT 18 2011
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON.
IMPACTS...
* STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE
VEHICLES...ESPECIALLY ON EAST TO WEST ROADS.
* UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND.
* POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE.
HAZARDOUS WEATHER...
* SUSTAINED NORTHEAST WINDS UP TO 40 MPH...WITH FREQUENT HIGHER
GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE
IMMEDIATE SHORELINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 58 MPH OR STRONGER. THIS HIGH WIND WATCH HAS BEEN ISSUED
PRIMARILY FOR THE POSSIBLE SUSTAINED WINDS OF 40 MPH ON THE
IMMEDIATE SHORELINE. CONTINUE TO MONITOR THE LATEST FORECASTS.
&&
$$
SMD3 follow-up statements
493 WWUS73 KAPX 190256 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 PM EDT TUE OCT 18 2011 ...STRONG WINDS TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY IMPACTING SHORELINE COMMUNITIES... .LOW PRESSURE WILL DEEPEN SUBSTANTIALLY WHILE LIFTING NORTHWARD INTO LOWER MICHIGAN THROUGH THURSDAY...BEFORE WEAKENING AND LIFTING OUT OF THE REGION THURSDAY NIGHT THROUGH FRIDAY. STRONG NORTHEAST WINDS ARE EXPECTED OFF LAKE HURON IMPACTING THE IMMEDIATE COASTAL COMMUNITIES OF NORTHEAST LOWER MICHIGAN. ALSO... THE LEELANAU PENINSULA WILL BE IMPACTED BY HIGH WINDS OFF LAKE MICHIGAN. MIZ018-020-024-030-036-042-191000- /O.CON.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/ PRESQUE ISLE-LEELANAU-ALPENA-ALCONA-IOSCO-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA... HARRISVILLE...TAWAS CITY...STANDISH 1056 PM EDT TUE OCT 18 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. IMPACTS... * STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 40 MPH...WITH FREQUENT HIGHER GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER. THIS HIGH WIND WATCH HAS BEEN ISSUED PRIMARILY FOR THE POSSIBLE SUSTAINED WINDS OF 40 MPH ON THE IMMEDIATE SHORELINE. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ADAM
836 WWUS73 KAPX 190813 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EDT WED OCT 19 2011 ...STRONG WINDS TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY IMPACTING SHORELINE COMMUNITIES... .LOW PRESSURE WILL DEEPEN SUBSTANTIALLY WHILE LIFTING NORTHWARD INTO LOWER MICHIGAN THROUGH THURSDAY...BEFORE WEAKENING AND LIFTING OUT OF THE REGION THURSDAY NIGHT THROUGH FRIDAY. STRONG NORTHEAST WINDS ARE EXPECTED OFF LAKE HURON IMPACTING THE IMMEDIATE COASTAL COMMUNITIES OF NORTHEAST LOWER MICHIGAN. ALSO... THE LEELANAU PENINSULA WILL BE IMPACTED BY HIGH WINDS OFF LAKE MICHIGAN. MIZ030-036-042-191615- /O.UPG.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/ /O.NEW.KAPX.HW.W.0001.111019T2200Z-111020T0800Z/ ALCONA-IOSCO-ARENAC- INCLUDING THE CITIES OF...HARRISVILLE...TAWAS CITY...STANDISH 413 AM EDT WED OCT 19 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. IMPACTS... * STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE IS EXPECTED. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 40 MPH...WITH FREQUENT GUSTS TO 50 TO 60 MPH...ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY MORNING ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ018-020-024-191615- /O.CON.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/ PRESQUE ISLE-LEELANAU-ALPENA- INCLUDING THE CITIES OF...ROGERS CITY...NORTHPORT...ALPENA 413 AM EDT WED OCT 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. IMPACTS... * STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 40 MPH...WITH FREQUENT HIGHER GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER. THIS HIGH WIND WATCH HAS BEEN ISSUED PRIMARILY FOR THE POSSIBLE SUSTAINED WINDS OF 40 MPH ON THE IMMEDIATE SHORELINE. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
975 WWUS73 KAPX 191549 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1149 AM EDT WED OCT 19 2011 ...STRONG WINDS TO DEVELOP WEDNESDAY NIGHT INTO THURSDAY IMPACTING SHORELINE COMMUNITIES... .LOW PRESSURE WILL DEEPEN SUBSTANTIALLY WHILE LIFTING NORTHWARD INTO LOWER MICHIGAN THROUGH THURSDAY...BEFORE WEAKENING AND LIFTING OUT OF THE REGION THURSDAY NIGHT AND FRIDAY. STRONG NORTHEAST WINDS ARE EXPECTED OFF LAKE HURON IMPACTING THE IMMEDIATE COASTAL COMMUNITIES OF NORTHEAST LOWER MICHIGAN. ALSO... THE LEELANAU PENINSULA WILL BE IMPACTED BY HIGH WINDS OFF LAKE MICHIGAN. MIZ030-036-042-200000- /O.CON.KAPX.HW.W.0001.111019T2200Z-111020T0800Z/ ALCONA-IOSCO-ARENAC- INCLUDING THE CITIES OF...HARRISVILLE...TAWAS CITY...STANDISH 1149 AM EDT WED OCT 19 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY. IMPACTS... * STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE IS EXPECTED. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 40 MPH...WITH FREQUENT GUSTS TO 50 TO 60 MPH...ARE EXPECTED THIS EVENING THROUGH EARLY THURSDAY MORNING ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ018-024-200000- /O.UPG.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/ /O.NEW.KAPX.WI.Y.0009.111019T2200Z-111020T0800Z/ PRESQUE ISLE-ALPENA- INCLUDING THE CITIES OF...ROGERS CITY...ALPENA 1149 AM EDT WED OCT 19 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. IMPACTS... * STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 30 MPH...WITH FREQUENT HIGHER GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER. THIS HIGH WIND WATCH HAS BEEN ISSUED PRIMARILY FOR THE POSSIBLE SUSTAINED WINDS OF 40 MPH ON THE IMMEDIATE SHORELINE. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ020-200000- /O.UPG.KAPX.HW.A.0001.111020T0000Z-111020T2100Z/ /O.NEW.KAPX.WI.Y.0009.111019T2200Z-111020T0800Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 1149 AM EDT WED OCT 19 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. IMPACTS... * STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 30 MPH...WITH FREQUENT HIGHER GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT WITH SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER. THIS HIGH WIND WATCH HAS BEEN ISSUED PRIMARILY FOR THE POSSIBLE SUSTAINED WINDS OF 40 MPH ON THE IMMEDIATE SHORELINE. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ029-035-041-200000- /O.NEW.KAPX.WI.Y.0009.111019T2200Z-111020T0800Z/ OSCODA-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...MIO...WEST BRANCH...GLADWIN 1149 AM EDT WED OCT 19 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT THURSDAY. IMPACTS... * STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST ROADS. * UNSECURED OR LOOSE OBJECTS WILL GET BLOWN AROUND. * POWER OUTAGES AND MINOR TREE DAMAGE WILL BE POSSIBLE. HAZARDOUS WEATHER... * SUSTAINED NORTHEAST WINDS UP TO 30 MPH...WITH FREQUENT HIGHER GUSTS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ALONG THE IMMEDIATE SHORELINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this high wind watch went out at Oct 18, 3:55 PM EDT, 25 minutes earlier.
Area forecast discussion, Oct 18, 3:55 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT TUE OCT 18 2011
.SYNOPSIS.../ISSUED AT 350 PM/
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL ORGANIZE
THROUGH THE NIGHT...WRAPPING UP INTO A STRONG FALL STORM SYSTEM THAT
WILL TRACK ACROSS THE LOWER GREAT LAKES DURING THE MIDWEEK PERIOD.
THIS STORM WILL GENERATE COOL...WET...AND BLUSTERY CONDITIONS
THROUGH THURSDAY BEFORE THINGS DRY OUT HEADING INTO THE COMING
WEEKEND.
JPB/LOCKER
&&
.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT
THE 1000-850 MB LAYER WIND IS SLOWLY VEERING NORTH WITH TIME. THE
TIMING OF THIS WILL BE THE MAIN CONCERN TONIGHT. WINDS ARE CURRENTLY
330 TO 345 THIS HAS PRODUCED RAIN SHOWERS IN A GOOD PORTION OF N
LOWER WITH SOME SHOWERS INTO E UPPER. THIS WILL CONTINUE INTO THE
EARLY EVENING HOURS, AS THE WINDS CONTINUE TO VEER TO THE NORTH.
FIGURING NOW, THAT THE WIND DIRECTION WILL BE AROUND 360 BY SOME
TIME BETWEEN 00Z AND 03Z. BETWEEN 03Z AND 06Z WINDS WILL CONTINUE TO
VEER TOWARD THE NE. ONCE WE GET NE, THE RAIN SHOWERS SHOULD END,
HOWEVER, WITH THE STORM SYSTEM MOVING NORTH OVERNIGHT (AFTER 06Z),
RAIN WILL BEGIN TO MOVE NORTH OF INTO THE SOUTHEAST PORTION OF THE
FORECAST AREA. BY 12Z, IT LOOKS LIKE THERE WILL BE A CHANCE FOR RAIN
IN NE LOWER, AND LIKELY NEAR M-55.
JSL
&&
.LONG TERM.../ISSUED AT 350 PM/...WEDNESDAY AND BEYOND
WEDNESDAY...THE SFC LOW WILL MOVE UP FROM EASTERN KENTUCKY TO
SOUTHERN OHIO BY 18Z WITH THE 500 MB LOW ALONG THE LOWER OHIO
VALLEY. WITH THE DIVERGENCE ALOFT (500 MB) OF N LOWER AND THE WARM
FRONT IN SE LOWER, RAIN WILL SPREAD NORTH INTO THE REST OF N LOWER
WITH CHANCES INCREASING OVER E UPPER ESPECIALLY BY 00Z ONCE THE SFC
LOW IS IN NW OHIO. WINDS WILL BEGIN TO INCREASE DURING THE DAY AS
THE PRESSURE GRADIENT INCREASES. BY 00Z, THE WIND GUSTS ON THE LAKE
HURON SHORE WILL BE AROUND 35-40 MPH. TEMPERATURES LOOK TO GO NO
WHERE AS THE NE WINDS AHEAD OF THE SYSTEM AND WARM AIR WRAPPING
AROUND THE SYSTEM WILL KEEP TEMPERATURES IN THE 40S ALL DAY.
JSL
...STRONG FALL STORM TO BRING HEAVY RAIN AND STRONG WINDS TO MOST OF
THE REGION THROUGH THURSDAY EVENING...
EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS THAT THE OLD HUDSON BAY
VORTEX THAT HAS BEEN IN CONTROL OF OUR WEATHER OVER THE PAST MANY
DAYS IS NOW BEGINNING TO LIFT NORTH AND EAST...BUT THIS RESPITE FROM
HAVING A STRONG CUTOFF LOW NEARBY WILL BE SHORT-LIVED AS A WELL
ADVERTISED STRONG FALL STORM SYSTEM TAKES SHAPE OVER THE NEXT 24
HOURS...AND THEN IMPACTS OUR WEATHER FOR MUCH OF THE REMAINDER OF
THE WEEK. LONG TERM DETERMINISTIC/ENSEMBLE GUIDANCE IS IN GOOD
AGREEMENT...HOWEVER...THAT CUTOFF LOW THAT IMPACTS THE REGION THROUGH
FRIDAY WILL THEN QUICKLY MOVE NORTH AND EAST IN RESPONSE TO A STRONG
CENTRAL/EASTERN PACIFIC JET. THE RESULT WILL BE A MODERATING TREND
THROUGH THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK.
MANY OF THE INGREDIENTS THAT WILL LEAD TO THE MIDWEEK STORM SYSTEM
ARE ALREADY ON THE MAP THIS MORNING. WHILE ONE SHORTWAVE HAS ALREADY
CAUSED A BLOSSOMING AREA OF PRECIPITATION OVER THE NATION/S
MIDSECTION...THERE ARE TWO OTHER SHORTWAVES OF NOTE. THE FIRST IS A
POTENT WAVE NOW DROPPING SOUTHEAST OUT OF COLORADO...WITH A SECOND
WAVE MOVING SOUTHEAST THROUGH SOUTHERN MANITOBA. WHILE THE COLORADO
WAVE WILL HELP DEEPEN THE ONE IN PLACE ALONG THE SOUTHERN
MISSISSIPPI VALLEY /AND HALT ITS EASTWARD PROGRESSION/ THE MANITOBA
WAVE /ALONG WITH UPSTREAM RIDGE AMPLIFICATION OVER WESTERN NOAM WILL
CAUSE THE DOWNSTREAM CLOSED LOW TO CUTOFF...WITH IT/S ASSOCIATED
SURFACE LOW BEING PULLED NORTHWEST AS IT OCCLUDES TO OUR SOUTHEAST.
THIS LEAVES OUR REGION ON THE WINDY/WET SIDE OF THE SYSTEM WITH
IMPRESSIVE DEFORMATION/FRONTOGENESIS AS WARM CONVEYOR/TROWAL WRAPS
NORTHWEST AROUND THE SURFACE/MID LEVEL LOW AND BRINGS A
MOISTURE-LADEN AIRMASS OVERHEAD.
MODELS: ARE COMING INTO INCREASING AGREEMENT THROUGH THE LIFECYCLE
OF THE UPCOMING STORM...TRENDING TO THE CONSISTENT /AND FURTHER
WEST/ ECMWF SOLUTION WE HAVE SEEN OVER THE PAST FEW DAYS. THIS
TAKES A SURFACE LOW OVER THE GA/TN BORDER AROUND 998 MB TONIGHT TO A
LOCATION OVER NORTHWEST OHIO AROUND 988 MB BY WEDNESDAY EVENING WITH
THIS SYSTEM BEGINNING TO PULL NORTH AND EAST BY THURSDAY
AFTERNOON...FILLING AS IT DOES SO.
QPF...AMOUNTS COULD BE IMPRESSIVE WITH SREFS SHOWING 5-6 STANDARD
DEVIATION ABOVE NORMAL EASTERLY 850 MB JET TRANSPORTING 1-1.25 INCH
PWAT /2-3 STANDARD DEVIATIONS ABOVE NORMAL/ AIR FROM MOISTURE STREAM
ALONG THE EAST COAST AND WRAPPING IT INTO AN IMPRESSIVE...ALBEIT
TRANSIENT BAND OF DEFORMATION/FRONTOGENESIS. THE TRANSIENT NATURE OF
THE FORCING SHOULD LIMIT OVERLY-EXCESSIVE PRECIPITATION
AMOUNTS...BUT 1-2 INCH TOTALS APPEAR VERY REASONABLE...WITH A SPOT
3 INCH REPORT NOT OUT OF THE QUESTION...LIKELY SOMEWHERE FROM WEST
BRANCH TO ALPENA SOUTH AND EAST.
WINDS: ALONG WITH THE RAIN...WINDS WILL POSE THE GREATEST IMPACT TO
THE PUBLIC FOR THE EVENT. EASTERLY 850 JET MENTIONED ABOVE
STRENGTHENS TO 60 KNOTS WEDNESDAY NIGHT AND INTO EARLY THURSDAY AS
THE STORM SYSTEM DEEPENS...AND WILL BE BLOWING DIRECTLY OVERHEAD.
MOST OF THE WIND IS COMING IN AT NIGHT...DEGREE OF DECOUPLING A BIT
UNCERTAIN...BUT WINDS WILL BE TEMPERED QUITE A BIT OVER LAND. IT'LL
MAINLY BE ONE OF THOSE NIGHTS WHERE YOU CAN HEAR IT RACING OVERHEAD.
PLUS...WARM ADVECTION TYPICALLY LEAVES US LESS WINDY RATHER THAN THE
OTHER WAY AROUND. HOWEVER...DEEPER MIXED LAYER OUT OVER THE WATER
LOOKING TO TAP INTO 925MB WINDS OF 45-50 KNOTS. WE WON'T GET ALL
THAT...BUT COMMUNITIES ALONG THE IMMEDIATE SHORELINE OF LAKE HURON
AND LIKELY LEELANAU COUNTY WILL GET A SOLID 9HR TIMEFRAME OF GUSTS
POTENTIALLY HITTING 50MPH. HAVE THUS HOISTED A LOW END HIGH WIND
WATCH FOR THESE AREAS. CORE OF STRONGEST WINDS TO LIFT NE
THURSDAY...BUT INTO THE MORNING CAN SEE RATHER BREEZY CONDITIONS
WITH GUSTS OF 25 TO 35 MPH.
PTYPE: CONCERNS ARE LESS IN THIS DEPARTMENT WITH H8 TEMPS ONLY
FALLING TO -1C OR SO...TOWARD THE END OF THE EVENT LATER
THURSDAY/THURSDAY NIGHT. FREEZING LEVELS MAY BE LOW ENOUGH ON THE
HIGHEST OF ELEVATIONS OF INTERIOR NRN LOWER AS THE PRECIP IS ENDING
TO PROVIDE SOME SNOWFLAKES...BUT TRENDS LEAD TO DEFINITELY KEEPING
SNOW OUT OF THE FORECAST.
WILL LINGER HIGHER POPS LONGER ACROSS THE REGION ON THURSDAY GIVEN
MOIST CYCLONIC FLOW...AND CONTINUED BAND OF MID LEVEL DEFORMATION
SITTING OVERHEAD. THIS IS WHEN EASTERN UPPER MAY ACTUALLY SEE IT/S
MOST RAINFALL. PRECIPITATION WILL START TO FALL APART /BECOME MORE
SHOWERY/ TOWARDS EVENING AS STACKED LOW CONTINUES TO FILL AND
FORCING FOR ASCENT GRADUALLY FALLS APART. EXPECT A BREEZY AND RAW
THURSDAY...WITH HIGHS LIKELY STRUGGLING TO REACH MUCH ABOVE THE
LOWER 40S OVER THE INTERIOR HIGHLANDS...WITH TEMPS IN THE MID TO
PERHAPS UPPER 40S NEAR THE COAST.
SHORTWAVE RIDGING ALOFT AND DRYING THURSDAY NIGHT AND FRIDAY WITH
RAPID WEAKENING OF THE PRESSURE GRADIENT. AKA...BETTER WEATHER.
COULD BE SOME LIGHT REMNANT LAKE EFFECT SPITS OF RAIN AS WINDS DONT
TURN ANTICYCLONIC JUST YET...BUT AMOUNT OF MOISTURE IN FORECAST
SOUNDING QUITE MINIMAL. LOWS THURSDAY NIGHT MID 30S TO LOWER 40S.
SUNSHINE FRIDAY AND MODERATING TEMPERATURES TO GET HIGHS UP INTO THE
UPPER 40S/LOWER 50S. NOT A HEATWAVE BY ANY MEANS...BUT WILL
CERTAINLY FEEL WARM...MUCH WARMER THEN A NASTY THURSDAY.
SATURDAY AND BEYOND...
A WELCOMED RETURN TO SOMEWHAT QUIETER WEATHER IS EXPECTED FOR THE
UPCOMING WEEKEND AS THE CUTOFF LOW ASSOCIATED WITH THE MIDWEEK STORM
SYSTEM CONTINUES TO LIFT NORTH AND EAST AWAY FROM THE REGION WITH
NORTHWEST FLOW ARRIVING IN ITS WAKE. BOTH THE ECMWF AND THE GFS
ADVERTISE A WEAK COLD FRONT ARRIVING IN THE NORTHWEST FLOW LATE
SATURDAY. QG FORCING IS ANEMIC...AND WITH LITTLE MOISTURE TO WORK
WITH /ANTECEDENT AIRMASS BEHIND DEPARTING CUTOFF IS QUITE DRY/...I
DON/T EXPECT ANYTHING MORE THAN PERHAPS A SPRINKLE. A WEAK AREA OF
HIGH PRESSURE SETTLES IN FOR SUNDAY WITH ANOTHER DRY DAY EXPECTED.
FOR BOTH SATURDAY/SUNDAY...T85S WILL BE WITHIN A DEGREE OR TWO OF
THE FREEZING MARK AT H85...WHICH SHOULD ALLOW FOR LOW-MID 50S FOR
HIGHS.
MODEL AGREEMENT GOES DOWNHILL TO SOME DEGREE AS WE REACH THE END OF
THE FORECAST PERIOD FOR MONDAY/TUESDAY NEXT WEEK. DURING THIS
PERIOD...THE GFS CARVES OUT YET ANOTHER EASTERN CONUS TROUGH WITH AN
IMPRESSIVE COLD FRONT PUSHING THROUGH MONDAY NIGHT/TUESDAY. THE
ECMWF IS MUCH LESS AMPLIFIED /AND MORE PROGRESSIVE/ WITH THIS
FEATURE WITH HEIGHTS QUICKLY BUILDING IN BY TUESDAY. THE ECMWF
SOLUTION HAS HAD FAR MORE TEMPORAL CONSISTENCY...AND THEREFORE...
WHILE I WILL MAKE USE OF SOMEWHAT OF A CONSENSUS AT THIS TIME
RANGE...IT WILL LEAN MORE HEAVILY TOWARDS THE ECMWF. THIS SUGGESTS
A POTENTIAL SPRINKLE/SHOWER CHANCE EARLY MONDAY FROM ANOTHER
MOISTURE-STARVED COLD FRONT...FOLLOWED BY DRY CONDITIONS AND SLOWLY
MODERATING TEMPERATURES. EXPECT HIGHS IN THE MID 50S MONDAY TO
PERHAPS TICK UP A DEGREE OR TWO INTO TUESDAY /BUT THIS IS SUBJECT TO
CHANGE GIVEN A MORE GFS-LIKE SOLUTION/.
ARNOTT/SMD
&&
.MARINE.../ISSUED AT 350 PM/
JUST WHEN WE REACHED CALMER CONDITIONS OVER THE GREAT LAKES...WINDS
WILL START TO RAMP BACK UP...STARTING TONIGHT. LOW PRESSURE LIFTING
NORTH...WILL DEEPEN SUBSTANTIALLY THROUGH THURSDAY...REACHING 986MB
OVER SE LOWER MICHIGAN BEFORE WEAKENING/LIFTING NORTHEAST THURSDAY
NIGHT. 30/35KT 950MB WINDS IN WHITEFISH BAY...40-50KT ACROSS NRN
LOWER GET TAPPED IN MIXED ENVIRONMENT. CORE OF STRONGEST WINDS
COMING IN OFF LAKE HURON...BUT ENHANCED WINDS FUNNELING THROUGH THE
MANITOU ISLANDS AND THE NW LOWER SHORE TO POSSIBLY GET 50 KNOTS
WEDNESDAY NIGHT INTO THURSDAY MORNING. GALE WATCHES OVER NRN LOWER
HAVE BEEN "STRENGTHENED" TO STORMS...AND THE REMAINDER OF THE
NEARSHORES WILL HAVE GALE WATCHES. WINDS WILL GRADUALLY SUBSIDE
THURSDAY NIGHT INTO FRIDAY...HEADLINES TO BE STAIR-STEPPED DOWN OVER
THIS TIME FAME.
SMD
&&
.AVIATION.../ISSUED AT 140 PM/...VALID FOR 18Z TAFS
WEAK UPPER LEVEL DISTURBANCES...COUPLED WITH LINGERING
LAKE RESPONSE IN LOW LEVEL COOL NORTHWEST FLOW...WILL CONTINUE TO
LEAD TO MVFR/LOW END VFR CONDITIONS THROUGH THE DAY. LIGHT
SPRINKLE/SHOWER POTENTIAL...BUT NOT ENOUGH COVERAGE/CONFIDENCE TO
INCLUDE IN TAFS. DEVELOPING NORTHEAST FLOW TONIGHT AS LOW PRESSURE
INTENSIFIES TO OUR SOUTH. AFTER 12Z, RAIN WILL START WITH THE NEXT
STORM SYSTEM MOVING UP FROM THE SOUTH.
JSL
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON FOR MIZ018-020-024-030-036-042.
LH...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR
LHZ345-346.
STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON
FOR LHZ347>349.
LM...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR
LMZ323-341.
STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON
FOR LMZ342-344>346.
LS...GALE WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING FOR
LSZ321-322.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LSZ321.
&&Hazardous weather outlook, Oct 18, 4:10 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EDT TUE OCT 18 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE AND STORM FORCE WINDS ARE POSSIBLE ACROSS PORTIONS OF THE NEARSHORE WATERS BORDERING NORTHERN LOWER MICHIGAN WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. WINDY CONDITIONS ARE EXPECTED ALONG THE COASTLINE OF NORTHEAST LOWER MICHIGAN...WEDNESDAY NIGHT AND THURSDAY. PLEASE REFER TO THE ISSUED HIGH WIND WATCH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY MEASURED HIGH WINDS...AND TREE DAMAGE WEDNESDAY NIGHT INTO THURSDAY TO THE NATIONAL WEATHER SERVICE. MSB/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:12 AM EDT | Gale Watch | APX | 24 hr | |
| Oct 18, 4:01 PM EDT | Storm Watch | APX | 12 hr |
Nearby
High Wind Watches in Michigan, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.